MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE FOLEY CATHETER
Catalog Number 010116
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer would normally receive a usa product packaged in mexico (lot#nghx0445), but they received a product packaged in malaysia (lot#ngjq1481) that had been defective.The product packaged in mexico (lot#nghx0445) was used over a year and is now dark brown in color while the one from malaysia (lot#ngjq1481) was bright orange.When the catheter was inserted, the catheter folds and bunches up and the issue was ongoing, which resulted in the patient experiencing urinary tract infection.It was unknown what medical intervention was provided for urinary tract infection.Per additional information received 29jul2024, it was reported that the incident of the catheter folding up on itself during insertion happened weeks ago.Patient was addressed with urinary tract infection by doctor and prescribed anti biotics after the urinalysis concluded patient had urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be drainage eyes too large causing weak tip.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: indications for use: for urological use only.Single use.Single patient use.Do not reuse do not use if package is open or damaged.Sterilized using ethylene oxide storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation.Adverse reactions: urinary tract infection bleeding from urethra irritation of the urethra instruction for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Udi format updated with available product information per gudid.Correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer would normally receive a usa product packaged in mexico (lot#nghx0445), but they received a product packaged in (b)(6) (lot#ngjq1481) that had been defective.The product packaged in mexico (lot#nghx0445) was used over a year and is now dark brown in color while the one from (b)(6) (lot#ngjq1481) was bright orange.When the catheter was inserted, the catheter folds and bunches up and the issue was ongoing, which resulted in the patient experiencing urinary tract infection.It was unknown what medical intervention was provided for urinary tract infection.Per additional information received 29jul2024, it was reported that the incident of the catheter folding up on itself during insertion happened weeks ago.Patient was addressed with urinary tract infection by doctor and prescribed anti biotics after the urinalysis concluded patient had urinary tract infection.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
COUDE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19920921
Report Number1018233-2024-04708
Device Sequence Number15498288
Product Code KOD
UDI-Device Identifier00801741029875
UDI-Public(01)00801741029875(11)240326(17)280630(10)NGJQ1481
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number010116
Device Lot NumberNGJQ1481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown